Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 93, NWS Burlington, VT

August 21, 2011Addison County, Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Aug 21, 2011, 4:26 PM EDT for Addison County, Vermont; Essex County, New York. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 4:26 PM EDT (20:26 UTC)
Expired
Aug 21, 2011, 5:30 PM EDT
In force
64 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT

The radar

The Burlington radar (KCXX), 59 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 4:48 PM EDTHAIL 0.75Ticonderoga, NYDIME SIZE HAIL
Aug 21, 5:19 PM EDTHAIL 0.88Ticonderoga, NYNICKEL SIZE HAIL ALONG RTE 9N

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 1:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WUUS51 KBTV 212026
SVRBTV
NYC031-VTC001-212130-
/O.NEW.KBTV.SV.W.0093.110821T2026Z-110821T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
426 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 530 PM EDT.

* AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CHILSON...
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  CROWN POINT...CROWN POINT CENTER...MORIAH...SHOREHAM...D A R STATE
  PARK...BRIDPORT...MIDDLEBURY...EAST MIDDLEBURY...VERGENNES...NEW
  HAVEN...MONKTON...BRISTOL...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4377 7389 4438 7371 4429 7331 4426 7330
      4427 7322 4423 7307 4408 7295 4377 7331
      4377 7336 4380 7338 4377 7368
TIME...MOT...LOC 2026Z 224DEG 21KT 4389 7355

$$
4 follow-up statements
618 
WWUS51 KBTV 212036
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
436 PM EDT SUN AUG 21 2011

NYC031-VTC001-212130-
/O.CON.KBTV.SV.W.0093.000000T0000Z-110821T2130Z/
ESSEX NY-ADDISON VT-
436 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND ADDISON
COUNTY IN CENTRAL VERMONT...

AT 430 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR IRONVILLE...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEST BRIDPORT...CHIMNEY POINT...D A R STATE PARK...BRIDPORT...
  ADDISON...POTASH POINT...WALTHAM...VERGENNES...EAST MONKTON...
  MONKTON...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4377 7389 4426 7360 4429 7332 4426 7330
      4426 7323 4423 7307 4408 7295 4377 7331
      4377 7336 4380 7338 4377 7369
TIME...MOT...LOC 2036Z 224DEG 21KT 4393 7349

$$
243 
WWUS51 KBTV 212050
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT SUN AUG 21 2011

NYC031-VTC001-212130-
/O.CON.KBTV.SV.W.0093.000000T0000Z-110821T2130Z/
ESSEX NY-ADDISON VT-
450 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND ADDISON
COUNTY IN CENTRAL VERMONT...

AT 442 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR CROWN POINT...MOVING NORTHEAST AT 25 MPH.

* DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS SEVERE
  THUNDERSTORM NEAR TICONDEROGA. WHILE NOT IMMEDIATELY 
  LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT 
  QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY   
  STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BRIDPORT...CHIMNEY POINT...ADDISON...WEST ADDISON...WALTHAM...
  WEYBRIDGE...EAST MONKTON...BRISTOL...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4377 7389 4418 7354 4429 7332 4427 7332
      4426 7329 4423 7307 4408 7295 4377 7331
      4377 7336 4380 7338 4377 7369
TIME...MOT...LOC 2048Z 218DEG 24KT 4394 7341

$$
481 
WWUS51 KBTV 212103
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
503 PM EDT SUN AUG 21 2011

NYC031-VTC001-212130-
/O.CON.KBTV.SV.W.0093.000000T0000Z-110821T2130Z/
ESSEX NY-ADDISON VT-
503 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND ADDISON
COUNTY IN CENTRAL VERMONT...

AT 454 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR SHOREHAM...MOVING NORTHEAST AT 25 MPH.

* DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS SEVERE
  THUNDERSTORM NEAR SHOREHAM VERMONT. WHILE NOT IMMEDIATELY 
  LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT 
  QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
  STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEST CORNWALL...BRIDPORT...MIDDLEBURY...CORNWALL...EAST
  MIDDLEBURY...BROOKSVILLE...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4377 7389 4415 7349 4428 7333 4426 7330
      4422 7307 4408 7295 4377 7331 4377 7336
      4380 7338 4379 7357 4377 7369
TIME...MOT...LOC 2102Z 228DEG 21KT 4392 7330

$$
620 
WWUS51 KBTV 212127
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
527 PM EDT SUN AUG 21 2011

NYC031-VTC001-212136-
/O.EXP.KBTV.SV.W.0093.000000T0000Z-110821T2130Z/
ESSEX NY-ADDISON VT-
527 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY IN
NORTHERN NEW YORK...AND ADDISON COUNTY IN CENTRAL VERMONT WILL EXPIRE
AT 530 PM EDT...

THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4377 7389 4415 7349 4428 7333 4426 7330
      4422 7307 4408 7295 4377 7331 4377 7336
      4380 7338 4379 7357 4377 7369
TIME...MOT...LOC 2126Z 228DEG 21KT 4401 7315

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:48 PM EDT, 38 minutes earlier.

Area forecast discussion, Aug 21, 3:48 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
348 PM EDT SUN AUG 21 2011

.SYNOPSIS...
ACTIVE WEATHER WILL CONTINUE LATE THIS AFTERNOON INTO THE FIRST
PART OF TONIGHT AS A STRONG COLD FRONT MOVES INTO THE NORTH
COUNTRY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED AND SOME OF
THE STORMS COULD BE STRONG TO SEVERE. EXPECT SCATTERED SHOWERS
LATER TONIGHT AND MONDAY ALONG WITH COOLER WEATHER. DRY WEATHER
AND A WARMING TREND WILL BEGIN ON TUESDAY AND CONTINUE INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 348 PM EDT SUNDAY...FIRST LINE OF STRONG TO SEVERE
THUNDERSTORMS HAS EXITED THE AREA...BUT NOT BEFORE PRODUCING LARGE
HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN.
STORMS FORMED WHERE INSTABILITY DEVELOPED AND DEEP LAYER SHEAR
INCREASED. NOW A SECOND LINE OF STORMS...CLOSER TO THE COLD FRONT
AND LARGER SCALE DYNAMIC SUPPORT HAS MOVED EAST OUT OF WESTERN NEW
YORK AND WILL IMPACT THE NORTH COUNTRY THROUGH EARLY THIS EVENING.
MID LEVEL COOLING IS LEADING TO ANOTHER ROUND OF DESTABILIZATION
AND DEEP LAYER SHEAR IS EVEN STRONGER THAN EARLIER TODAY. THUS
EXPECTING THE STORMS TO CONTINUE TO HAVE THE POTENTIAL TO BECOME
STRONG OR SEVERE. EVENTUALLY THIS THREAT WILL END LATER TONIGHT
AND STORMS WILL TAPER OFF TO JUST SHOWERS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 348 PM EDT SUNDAY...AREA REMAINS IN UPPER TROUGH ON MONDAY
AND THIS WILL ENHANCE THE POTENTIAL FOR MORE SHOWERS...ESPECIALLY
IN THE MOUNTAINS. COLD AIR ADVECTION WILL LEAD TO BELOW NORMAL
TEMPERATURES ON MONDAY AS WELL AS PLENTY OF CLOUD COVER. THE
SHOWERS WILL COME TO AN END MONDAY NIGHT AS UPPER TROUGH AXIS
MOVES OUT OF THE AREA AND HIGH PRESSURE BUILDS INTO THE REGION.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 348 PM EDT SUNDAY...NORTHWEST FLOW ALOFT DEVELOPS ON TUESDAY
AND HIGH PRESSURE BUILDS INTO THE AREA. EVENTUALLY THE FLOW ALOFT
WILL BACK TO THE WEST AND SOUTHWEST ON WEDNESDAY...BUT DRY WEATHER
WILL CONTINUE. A WARMING TREND WILL ALSO DEVELOPED BASED ON THIS
FLOW PATTERN CHANGE. AN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA
ON THURSDAY AND BRING THE NEXT CHANCE OF SHOWERS AND STORMS TO THE
REGION. THIS SYSTEM WILL QUICKLY EXIT THE AREA AND HIGH PRESSURE
BUILDS IN FOR FRIDAY AND SATURDAY WITH DRY WEATHER EXPECTED. IT
WILL BE INTERESTING TO SEE HOW THINGS EVOLVE BUT THE FLOW PATTERN
APPEARS CONDUCIVE TO ALLOWING THE REMNANTS OF WHAT IS EXPECTED TO
BECOME HURRICANE IRENE TO MOVE INTO THE REGION ON SUNDAY...BUT
AGAIN THIS IS A VERY LONG WAY OFF. HAVE BROUGHT IN JUST A CHANCE
OF SHOWERS AND STORMS FOR SUNDAY AS A RESULT.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...FIRST LINE OF STORMS WILL MOVE OUT OF VERMONT BETWEEN
200 PM AND 300 PM. SECOND AREA OF STORMS OVER WESTERN NEW YORK
WILL MOVE ACROSS NORTHERN NEW YORK AND VERMONT BETWEEN 300 PM AND
800 PM TONIGHT. EXPECT VFR CONDITIONS EXCEPT WHEN THE LINE OF
STORMS MOVES ACROSS THE AREA...THEN MVFR CONDITIONS WILL DEVELOP.
GUSTY WINDS AND HAIL WILL ALSO BE POSSIBLE WITH THE STORMS. A COLD
FRONT WILL MOVE ACROSS THE AREA AFTER 00Z AND WINDS WILL BECOME
MORE WEST AND NORTHWEST. THE THUNDERSTORMS WILL COME TO AN END
WITH LINGERING SHOWERS EXPECTED. HOWEVER...VFR CONDITIONS ARE
EXPECTED.

OUTLOOK 18Z MONDAY THROUGH FRIDAY...VFR/MVFR CONDITIONS MONDAY AFTERNOON
AND NIGHT. VFR CONDITIONS TUESDAY THROUGH FRIDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...EVENSON
AVIATION...EVENSON
Hazardous weather outlook, Aug 21, 10:53 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1053 AM EDT SUN AUG 21 2011

NYZ028-034-035-VTZ001>012-016>019-221500-
EASTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1053 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS
AFTERNOON ACROSS VERMONT AND PARTS OF NORTHEAST NEW YORK. THE
ATMOSPHERE WILL CONTINUE TO BECOME UNSTABLE THIS AFTERNOON AND AS
A COLD FRONT APPROACHES FROM THE WEST...THUNDERSTORMS ARE EXPECTED
TO DEVELOP. ANY STORMS THAT DO FORM WILL HAVE THE POTENTIAL TO
PRODUCE STRONG AND DAMAGING WINDS...LARGE HAIL...VERY HEAVY
DOWNPOURS...AND FREQUENT LIGHTNING. WHILE THE THREAT OF SEVERE
WEATHER EXISTS OVER VERMONT AND NORTHEAST NEW YORK...THE GREATEST
AREA OF CONCERN DURING THE MIDDLE TO LATE AFTERNOON HOURS FOR
SEVERE WEATHER WILL BE OVER CENTRAL AND EASTERN VERMONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ026-027-029>031-087-221500-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-SOUTHWESTERN ST. LAWRENCE-
1053 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS
MUCH OF THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW
YORK THIS AFTERNOON. GUSTY WINDS...SMALL HAIL...HEAVY DOWNPOURS...
AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

EVENSON

In the hours before

Local storm report, Aug 21, 2:58 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
258 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             GREENSBORO              44.58N  72.30W
08/21/2011  E1.00 INCH       ORLEANS            VT   PUBLIC

            QUARTER SIZE HAIL ALONG RTE 16

&&

EVENT NUMBER BTV1100457

LOCONTO
Special weather statement, Aug 21, 3:01 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EDT SUN AUG 21 2011

VTZ004-007-211945-
CALEDONIA VT-ESSEX VT-
301 PM EDT SUN AUG 21 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH CENTRAL ESSEX AND
NORTHEASTERN CALEDONIA COUNTIES...

AT 254 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FERDINAND TO NORTH KIRBY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GRANBY...GALLUP MILLS...MAIDSTONE STATE PARK...BRUNSWICK SPRINGS...
MAIDSTONE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4486 7155 4479 7156 4475 7162 4466 7158
      4465 7155 4458 7153 4456 7156 4456 7158
      4454 7159 4444 7202 4482 7177 4490 7151
      4489 7151
Local storm report, Aug 21, 3:03 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
303 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             BETHEL                  43.83N  72.63W
08/21/2011  E1.00 INCH       WINDSOR            VT   PUBLIC

            QUARTER SIZE HAIL IN BETHEL CENTER

0154 PM     HAIL             GREENSBORO              44.58N  72.30W
08/21/2011  E1.00 INCH       ORLEANS            VT   PUBLIC

            QUARTER SIZE HAIL ALONG RTE 16

0157 PM     HAIL             1 E CABOT               44.41N  72.29W
08/21/2011  M0.25 INCH       WASHINGTON         VT   PUBLIC

            DIME SIZE HAIL

0200 PM     HAIL             BARTON                  44.75N  72.18W
08/21/2011  M0.50 INCH       ORLEANS            VT   PUBLIC

0205 PM     HAIL             MORGAN                  44.91N  72.01W
08/21/2011  E1.00 INCH       ORLEANS            VT   PUBLIC

&&

EVENT NUMBER BTV1100456 BTV1100457 BTV1100454 BTV1100455 BTV1100453

LOCONTO
Local storm report, Aug 21, 3:29 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
329 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND DMG     RANDOLPH                43.93N  72.67W
08/21/2011                   ORANGE             VT   UTILITY COMPANY

            TREES DOWN CAUSING POWER OUTAGES IN RANDOLPH AREA

&&

EVENT NUMBER BTV1100458

LOCONTO
Special weather statement, Aug 21, 3:54 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
354 PM EDT SUN AUG 21 2011

NYZ026-027-029>031-087-212100-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-
354 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN ST.
LAWRENCE...NORTHERN FRANKLIN AND WEST CENTRAL CLINTON COUNTIES...

AT 353 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEST POTSDAM...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
POTSDAM...NORWOOD...WEST STOCKHOLM...CONVERSE...STOCKHOLM CENTER...
WINTHROP...BRASHER FALLS...NORTH LAWRENCE...LAWRENCEVILLE...MOIRA...
DICKINSON...BRUSHTON...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4500 7424 4480 7398 4455 7505 4472 7515
      4501 7466
Special weather statement, Aug 21, 4:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
417 PM EDT SUN AUG 21 2011

NYZ034-035-VTZ005-009-017-018-212115-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN ESSEX NY-
417 PM EDT SUN AUG 21 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN ESSEX...
SOUTHERN CHITTENDEN AND WESTERN ADDISON COUNTIES...

AT 412 PM EDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM 5
MILES WEST OF SCHROON FALLS TO SHOREHAM...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MIDDLEBURY...CORNWALL...PORT HENRY...MORIAH...POTASH POINT...
UNDERWOOD...ST. HUBERTS...VERGENNES...EAST MONKTON...WESTPORT...
ELIZABETHTOWN...KINGSLAND BAY STATE PARK...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4433 7368 4437 7289 4387 7323 4383 7402

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:17 AM EDTSpecial Weather StatementBTVChittenden, Franklin, Grand Isle58 min
Aug 21, 12:12 PM EDTSpecial Weather StatementBTVRutland, Windsor48 min
Aug 21, 12:14 PM EDTSpecial Weather StatementBTVFranklin, Lamoille, Orleans61 min
Aug 21, 12:58 PM EDTSpecial Weather StatementBTVAddison, Orange, Washington62 min
Aug 21, 1:01 PM EDTSpecial Weather StatementBTVCaledonia, Lamoille, Orleans59 min
Aug 21, 1:23 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Franklin, Lamoille, Orleans, Washington82 min
Aug 21, 1:34 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor71 min
Aug 21, 3:01 PM EDTSpecial Weather StatementBTVEssex44 min
Aug 21, 4:17 PM EDTSpecial Weather StatementBTVAddison58 min
Aug 21, 5:04 PM EDTFlash Flood WarningBTVAddison4 hr
Aug 21, 5:32 PM EDTSpecial Weather StatementBTVChittenden, Lamoille58 min
Aug 21, 5:48 PM EDTSpecial Weather StatementBTVAddison, Washington57 min
Aug 21, 5:58 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor62 min
Aug 21, 5:59 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor61 min
Aug 21, 6:01 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Lamoille, Orleans36 min
Aug 21, 7:01 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor29 min
Aug 21, 2:13 PM EDTSpecial Weather StatementBTVSt. Lawrence62 min
Aug 21, 3:54 PM EDTSpecial Weather StatementBTVFranklin66 min
Aug 21, 4:53 PM EDTSpecial Weather StatementBTVFranklin52 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.